Alert archive / North Carolina / Gale Watches in 2016

Gale Watch 2, NWS Newport/Morehead City, NC

January 14, 2016

NWS Newport/Morehead City, NC issued this gale watch at Jan 14, 2016, 4:06 AM EST. It took effect at Jan 15, 2016, 5:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 14, 2016, 4:06 AM EST (09:06 UTC)
In effect from
Jan 15, 2016, 5:00 PM EST
Expired
Jan 14, 2016, 3:53 PM EST
In force
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

081 
WHUS72 KMHX 140906
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
406 AM EST THU JAN 14 2016

...GALE FORCE WINDS POSSIBLE LATE FRIDAY AFTERNOON INTO SATURDAY
MORNING...

.A COMPLEX STORM SYSTEM WILL MOVE ACROSS THE REGION LATE FRIDAY
AND FRIDAY NIGHT WITH RAPIDLY DEEPENING LOW PRESSURE LIFTING
NORTHEAST ALONG THE COAST. GALE FORCE WINDS WILL BE POSSIBLE
ACROSS THE COASTAL WATERS...ESPECIALLY NEAR THE GULF STREAM.
SOUTHEAST WINDS ARE EXPECTED TO QUICKLY INCREASE TO 25 TO 35 KNOTS
WITH HIGHER GUSTS LATE FRIDAY AFTERNOON AS THE LOW
APPROACHES...THEN WINDS SHIFT TO WEST LATE FRIDAY NIGHT AS THE LOW
LIFTS TO THE NORTHEAST. SEAS WILL ALSO QUICKLY BUILD FRIDAY
AFTERNOON...PEAKING AROUND 8-12 FEET AROUND MIDNIGHT FRIDAY NIGHT.
WINDS AND SEAS ARE EXPECTED TO GRADUALLY DIMINISH SATURDAY AND
SATURDAY NIGHT.

AMZ152-154-156-158-142115-
/O.NEW.KMHX.GL.A.0002.160115T2200Z-160116T1400Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
406 AM EST THU JAN 14 2016

...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY MORNING.

* WINDS...SOUTHEAST 25 TO 35 KT WITH GUSTS UP TO 40 KT...SHIFTING
  TO WEST LATE FRIDAY NIGHT.

* SEAS...6 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
1 follow-up statement
223 
WHUS72 KMHX 142053
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
353 PM EST THU JAN 14 2016

...GALE FORCE WINDS LIKELY LATE FRIDAY AFTERNOON INTO SATURDAY
MORNING...

.A COMPLEX STORM SYSTEM WILL MOVE ACROSS THE REGION LATE FRIDAY
AND FRIDAY NIGHT WITH RAPIDLY DEEPENING LOW PRESSURE LIFTING
NORTHEAST ALONG THE COAST. GALE FORCE WINDS ARE LIKELY ACROSS THE
COASTAL WATERS...ESPECIALLY NEAR THE GULF STREAM. SOUTHEAST WINDS
ARE EXPECTED TO QUICKLY INCREASE TO 25 TO 35 KNOTS WITH HIGHER
GUSTS LATE FRIDAY AFTERNOON AS THE LOW APPROACHES...THEN WINDS
SHIFT TO WEST LATE FRIDAY NIGHT AS THE LOW LIFTS TO THE NORTHEAST.
SEAS WILL ALSO QUICKLY BUILD FRIDAY AFTERNOON...PEAKING AROUND
8-12 FEET AROUND MIDNIGHT FRIDAY NIGHT. WINDS AND SEAS ARE
EXPECTED TO GRADUALLY DIMINISH SATURDAY AND SATURDAY NIGHT.

AMZ152-154-151000-
/O.UPG.KMHX.GL.A.0002.160115T2200Z-160116T1400Z/
/O.NEW.KMHX.GL.W.0003.160115T2100Z-160116T1400Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
353 PM EST THU JAN 14 2016

...GALE WARNING IN EFFECT FROM 4 PM FRIDAY TO 9 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM FRIDAY TO 9 AM EST
SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS...SOUTHWEST 25 TO 35 KT WITH GUSTS UP TO 45 KT.

* SEAS...7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ156-158-151000-
/O.UPG.KMHX.GL.A.0002.160115T2200Z-160116T1400Z/
/O.NEW.KMHX.GL.W.0003.160115T2100Z-160116T1200Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
353 PM EST THU JAN 14 2016

...GALE WARNING IN EFFECT FROM 4 PM FRIDAY TO 7 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM FRIDAY TO 7 AM EST
SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ135-151000-
/O.NEW.KMHX.GL.W.0003.160115T2300Z-160116T1200Z/
PAMLICO SOUND-
353 PM EST THU JAN 14 2016

...GALE WARNING IN EFFECT FROM 6 PM FRIDAY TO 7 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM FRIDAY TO 7 AM EST
SATURDAY.

* WINDS...SOUTHWEST 20 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ130-151000-
/O.NEW.KMHX.SC.Y.0007.160116T0000Z-160116T1400Z/
ALBEMARLE SOUND-
353 PM EST THU JAN 14 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM FRIDAY TO 9 AM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM FRIDAY TO
9 AM EST SATURDAY.

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-151000-
/O.NEW.KMHX.SC.Y.0007.160116T0000Z-160117T0000Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
353 PM EST THU JAN 14 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM FRIDAY TO 7 PM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM FRIDAY TO
7 PM EST SATURDAY.

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ131-151000-
/O.NEW.KMHX.SC.Y.0007.160116T0000Z-160116T1200Z/
ALLIGATOR RIVER-
353 PM EST THU JAN 14 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM FRIDAY TO 7 AM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM FRIDAY TO
7 AM EST SATURDAY.

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* WAVES...CHOPPY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ136-137-151000-
/O.NEW.KMHX.SC.Y.0007.160116T0000Z-160116T0900Z/
PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS-
353 PM EST THU JAN 14 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM FRIDAY TO 4 AM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM FRIDAY TO
4 AM EST SATURDAY.

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* WAVES...CHOPPY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale watch went out at Jan 14, 4:06 AM EST, 0 minutes earlier.

Area forecast discussion, Jan 14, 4:06 AM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
406 AM EST THU JAN 14 2016

.SYNOPSIS...
COLD AND DRY HIGH PRESSURE CENTERED OVER THE SE U.S. WILL
GRADUALLY MOVE E TODAY AND TONIGHT. DEVELOPING LOW PRESSURE WILL
APPROACH FROM THE SW FRIDAY AND MOVE ALONG THE COAST FRIDAY NIGHT.
A COLD FRONT WILL MOVE THROUGH THE AREA SATURDAY NIGHT. COLD HIGH
PRESSURE WILL BUILD IN FROM THE WEST EARLY NEXT WEEK.

&&

.NEAR TERM /TODAY/...
AS OF 4 AM THURSDAY...CLEAR SKIES AND MODERATING TEMPERATURES WILL
BE THE RULE FOR TODAY WITH BROAD HIGH PRESSURE CENTERED TO OUR
SOUTHWEST. NUMERICAL GUIDANCE AND THICKNESSES SUPPORT TEMPERATURES
CLOSE TO 60 DEGREES AND SOME OF THE WARMER INLAND LOCATIONS WITH
MID/UPPER 50S ELSEWHERE.

&&

.SHORT TERM /TONIGHT/...
AS OF 4 AM THURSDAY...TONIGHT WILL START OFF CLEAR WITH
TEMPERATURES FALLING RAPIDLY INTO THE MID/UPPER 30S INLAND AND
LOW/MID 40S COAST. EXPECT GOOD MOISTURE ADVECTION ON SOUTHWEST
WINDS AT 500 MB TO LEAD TO INCREASED MID/HIGH LEVEL CLOUDINESS
TOWARD THE EARLY MORNING HOURS OF FRIDAY.

&&

.LONG TERM /FRIDAY THROUGH THURSDAY/...
AS OF 345 AM THURSDAY...A RAPIDLY DEEPENING AREA OF LOW PRESSURE
WILL LIFT NORTHEAST ALONG THE COAST LATE FRIDAY AND FRIDAY NIGHT.
A WEAK SYSTEM WILL MOVE ACROSS THE AREA SUNDAY WITH ARCTIC HIGH
PRESSURE BUILDING INTO THE REGION NEXT WEEK BRINGING MUCH COLDER
TEMPERATURES.

FRIDAY THROUGH SATURDAY...00Z/14 MODELS REMAIN IN FAIRLY GOOD
AGREEMENT WITH A ROBUST SHORTWAVE ACROSS THE MISSISSIPPI RIVER
VALLEY FRIDAY BECOMING NEGATIVELY TILTED AND LIFT ACROSS THE REGION
FRIDAY NIGHT, DRAGGING A COMPLEX LOW PRESSURE SYSTEM ACROSS THE
REGION FRIDAY AFTERNOON THROUGH FRIDAY EVENING. A NORTHERN STREAM
SURFACE LOW IS EXPECTED TO LIFT INTO THE GREAT LAKES WITH A
SECONDARY LOW STRENGTHENING ACROSS THE CAROLINAS AND LIFTING TO THE
NORTHEAST. THE SYSTEM WILL QUICKLY MOVE ACROSS THE REGION AND THERE
ARE ONLY SLIGHT DIFFERENCES IN TRACK AND TIMING OF THE SFC LOW
ACROSS THE AREA FRIDAY/FRIDAY EVENING WITH THE SYSTEM QUICKLY MOVING
NORTHEAST OF THE AREA WITH CLEARING CONDITIONS LATE FRIDAY NIGHT
INTO SATURDAY.

STRONG UPPER LEVEL DIFFLUENCE AND LOW LEVEL SHEAR WILL BE IN
PLACE WITH PWATS EXPECTED TO INCREASE TO AROUND 1.25 INCHES AND
COULD SEE LOCALLY HEAVY RAIN RATES IN STRONGER STORMS. MODELS HAVE
CONTINUED A WETTER TREND AND COULD SEE 1-2 INCHES OF RAINFALL AND
POSSIBLY LOCAL HIGHER AMOUNTS ACROSS THE REGION, MOSTLY ALONG AND
EAST OF HWY 17. THIS IS LOOKING TO BE A TYPICAL HIGH SHEAR/LOW
CAPE ENVIRONMENT WITH THE LIMITING FACTOR FOR STORMS BECOMING
SEVERE AT THIS POINT BEING THE LACK OF INSTABILITY, WHICH IS
EXPECTED TO REMAIN OFFSHORE OR PERHAPS ALONG THE IMMEDIATE COAST.
RAPIDLY DEEPENING LOW PRESSURE IS EXPECTED TO BRING GUSTY WINDS
LATE FRIDAY AND FRIDAY NIGHT WHICH COULD NECESSITATE THE NEED FOR
A WIND ADVISORY ACROSS PORTIONS OF THE AREA, ESPECIALLY ALONG THE
COAST. HIGH SURF AND LOCALIZED BEACH EROSION WILL ALSO BE POSSIBLE
SOUTH OF CAPE HATTERAS. MINOR WATER LEVEL RISES WILL ALSO BE
POSSIBLE ALONG THE SOUNDS BUT THE FAST MOVING NATURE OF THE SYSTEM
IS EXPECTED TO MINIMIZE COASTAL FLOODING CONCERNS. TEMPS ARE
EXPECTED TO BE A LITTLE ABOVE NORMAL WITH SOUTHERLY FLOW BRINGING
A MORE MILD AIRMASS INTO THE REGION. HIGHS EXPECTED IN THE MID TO
UPPER 50S FRIDAY WITH LOWS IN THE MID 40S INLAND TO MID 50S ALONG
COAST FRIDAY NIGHT. WINDS WILL SHIFT TO SOUTHWEST TO WEST EARLY
SATURDAY WITH HIGHS IN THE MID TO UPPER 50S EXPECTED.

SUNDAY INTO WEDNESDAY...SIGNIFICANT MODEL DIFFERENCES CONTINUE
FOR THE LATTER HALF OF THE WEEKEND, SPECIFICALLY RELATED TO
SHORTWAVE ENERGY TRACKING ACROSS SOUTHERN STATES AND ATTENDANT SFC
LOW DEVELOPMENT AND EVENTUAL TRACK ACROSS THE OFFSHORE WATERS. A
TRACK CLOSER TO THE COAST WOULD BRING HIGHER PRECIP CHANCES WITH
LESS WELL OFFSHORE. GFS CONTINUES TO BE THE OUTLIER AND A WETTER
SOLUTION WITH STRONG SURFACE LOW DEVELOPMENT OFF THE NC COAST BY 18Z
SUNDAY WHILE THE ECMWF AND GEM BRING LIGHT QPF ACROSS THE REGION
WITH A WEAK FRONT PUSHING THROUGH THE REGION EARLY SUNDAY. WILL
MAINTAIN MINIMAL POPS SUNDAY BUT DID SPREAD SLIGHT CHANCE ACROSS
INLAND AREAS IN THE MORNING.

A ROBUST NORTHERN STREAM SHORTWAVE MOVES ACROSS THE REGION SUNDAY
NIGHT WITH ARCTIC HIGH PRESSURE BUILDING INTO THE REGION EARLY NEXT
WEEK BRINGING DRY CONDITIONS AND MUCH BELOW NORMAL TEMPS. HIGH
TEMPERATURES MONDAY AND TUESDAY WILL STRUGGLE TO REACH 40 DEGREES
WITH OVERNIGHT TEMPS MON/TUES NIGHTS IN THE MID TO LOW 20S INLAND
WITH LOW 30S ALONG THE COAST. SOME AIRMASS MODIFICATION EXPECTED
WEDNESDAY WITH HIGHS IN THE LOW TO MID 40S.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
SHORT TERM /THROUGH 06Z FRIDAY/...
AS OF 1255 AM THURSDAY...VFR CONDITIONS WITH CLEAR SKIES AND LIGHT
SW WINDS SHOULD PREVAIL THROUGH THE PERIOD. NO CHANGES TO THE TAFS
THIS CYCLE.

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 350 AM THURSDAY...PREDOMINANT VFR CONDITIONS EXPECTED
THROUGH FRIDAY MORNING. PERIODS OF HEAVY RAIN WITH SUB- VFR
CONDITIONS ALONG WITH GUSTY WINDS LIKELY LATE FRIDAY AND FRIDAY
EVENING AS A COMPLEX STORM SYSTEM TRACKS ACROSS THE AREA.

IMPROVING CONDITIONS EXPECTED SATURDAY MORNING AS THE SYSTEM LIFTS
NE OF THE AREA. CANNOT RULE OUT A FEW SHOWERS EARLY SUNDAY BUT
GENERALLY VFR CONDITIONS ARE EXPECTED TO PREVAIL.

&&

.MARINE...
SHORT TERM /TODAY AND TONIGHT/...
AS OF 4 AM THURSDAY...WINDS WILL GENERALLY BE WESTERLY TODAY WITH
HIGH PRESSURE TO OUR SOUTHWEST. SPEEDS WILL RANGE FROM 10 TO 15
KNOTS WITH SOME GUSTS TO AROUND 20 KNOTS AT DIAMOND BUOY. SEAS
CONTINUE 2 TO 4 FEET WITH LONG PERIOD SWELL ENERGY (12-14
SECONDS)...ESPECIALLY NORTHERN WATERS. GRADIENT DROPS OFF A BIT
THIS EVENING...THEN WILL INCREASE AGAIN TOWARD MORNING AS LOW
PRESSURE APPROACHES FROM THE SOUTHWEST EARLY FRIDAY.

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 350 PM WEDNESDAY...HIGH PRESSURE WILL CONTINUE TO MOVE
OFFSHORE EARLY FRIDAY WITH SW WINDS AROUND 5-15 KT WITH SEAS
GENERALLY 2-4 FT UNTIL MID DAY FRIDAY.

CONDITIONS QUICKLY DETERIORATE FRIDAY AFTERNOON AS A COMPLEX LOW
PRESSURE SYSTEM APPROACHES FROM THE SOUTHWEST AND RAPIDLY DEEPENS AS
IT CROSSES THE REGION FRIDAY NIGHT BRINGING A PERIOD OF STRONG SMALL
CRAFT TO POTENTIALLY GALE FORCE CONDITIONS. ONLY MADE SLIGHT CHANGES
IN WINDS AND SEAS WITH THIS PACKAGE. 00Z MODELS SUITE ARE SLIGHTLY
WEAKER WITH WINDS ACROSS MOST OF THE REGION, KEEPING STRONGEST WINDS
NEAR THE GULF STREAM. HAVE ISSUED A GALE WATCH FOR THE COASTAL
WATERS SOUTH OF OREGON INLET WHICH HAS THE BEST CHANCE FOR REACHING
GALE FORCE LATE FRIDAY AFTERNOON THROUGH EARLY SATURDAY.

STRONG SE TO S WINDS ACROSS THE GULF STREAM COULD BRING A PERIOD OF
SEAS IN EXCESS OF 10 FT FRIDAY NIGHT INTO EARLY SATURDAY, ESPECIALLY
SOUTH OF OREGON INLET. CONTINUED TO USE A BLEND OF WAVEWATCH AND
NWPS FRIDAY AND FRIDAY NIGHT WITH SEAS PEAKING AROUND 8-12 FT AROUND
MIDNIGHT FRIDAY NIGHT. THE LOW QUICKLY LIFTS NORTHEAST OF THE AREA
SATURDAY WITH WINDS AND SEAS GRADUALLY DIMINISHING TO BELOW SCA
CRITERIA SATURDAY NIGHT.

A DRY COLD FRONT WILL CROSS THE WATERS SUNDAY AFTERNOON WITH ARCTIC
HIGH PRESSURE BUILDING INTO THE REGION EARLY NEXT WEEK. NORTHWEST
WINDS INCREASE TO 20-30 KT SUNDAY AFTERNOON WITH SEAS AGAIN BUILDING
ABOVE 6 FT. SMALL CRAFT CONDITIONS LIKELY SUNDAY AFTERNOON INTO
MONDAY.

&&

.HYDROLOGY...
AS OF 300 PM WEDNESDAY...THE NEUSE RIVER IN KINSTON IS FORECAST
TO GRADUALLY FALL THROUGH THE WEEK BUT REMAIN ABOVE FLOOD STAGE
FOR THE FORESEEABLE FUTURE.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...SK
AVIATION...CTC/SK
MARINE...CTC/SK
HYDROLOGY...MHX
Hazardous weather outlook, Jan 14, 3:37 AM EST, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
337 AM EST THU JAN 14 2016

NCZ029-044>047-079>081-090>095-098-103-104-150845-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
337 AM EST THU JAN 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN
NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A RAPIDLY DEEPENING AREA OF LOW PRESSURE WILL TRACK ACROSS EASTERN
NORTH CAROLINA LATE FRIDAY AND FRIDAY NIGHT BRINGING GUSTY WINDS AND
HEAVY RAINFALL. STRONG ONSHORE WINDS COULD BRING HIGH SURF AND
LOCALIZED BEACH EROSION SOUTH OF CAPE HATTERAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 3:53 PM ESTGale WarningMHX40 hr
Jan 14, 3:53 PM ESTSmall Craft AdvisoryMHX52 hr

Nearby

Gale Watches in North Carolina, 2016Every gale watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.